Thunderstorm Wind, New Hanover
- When
- July 9, 2:10 PM EST
- Where
- New Hanover County, Murraysville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 34.300, -77.833
Pine trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jul 9, 1:50 PM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 250 PM EDT FRI JUL 9 2004 .SHORT TERM (THROUGH SUN)... CONVECTION HAS FIRED UP SINCE 17Z OR SO ALONG THE SEA BREEZE...AND ANOTHER BOUNDARY DRAPED ROUGHLY ALONG HIGHWAY 76. IF YESTERDAY IS ANY INDICATION...TS ACTIVITY SHOULD WIND DOWN AROUND 00Z...OR SHORTLY AFTER. UNTIL THEN THE MAIN ISSUE WILL BE EXCESSIVE RAINFALL AND POSSIBLY PULSE-TYPE SVR WIND. UPPER RIDGE AXIS WILL SLOWLY MOVE WEST ACROSS THE AREA DURING THE WEEKEND...WITH THE HIGHEST HEIGHTS PROGGED FOR SAT. HOWEVER THE ATMOSPHERE REMAINS PLENTY UNSTABLE...AND STILL WEAKLY CAPPED. SAT THE BEST SHOT AT A DRY DAY...BUT IT STILL MERITS A 20 POP IN THE AFTERNOON AND EVENING. WILL ALSO BE THE HOTTEST DAY WITH SOLID MID 90S FOR MAX TEMPS...AND WILL HEADLINE HEAT INDICES BETWEEN 100 AND 105. AGAIN I EXPECT THE HIGHEST HEAT INDEX VALUES ON THE BEACHES...WHERE THE SEA BREEZE WILL PUSH DEWPOINTS WELL INTO THE UPPER 70S. WITH RIDGE AXIS TO THE WEST OF US...SUN LOOKS LIKE MORE OF A NW FLOW DAY. WILL GO A COUPLE DEGREES COOLER THAN SAT...AND A 30 POP FOR DIURNAL ACTIVITY. MIN TEMPS CLOSE TO PERSISTENCE THROUGH THE PERIOD. && .LONG TERM (SUN NIGHT THROUGH FRI)... BERMUDA HIGH PRESSURE TO CONTINUE THROUGH THE WEEK...BUT WEAKNESS IN THE UPPER RIDGE WILL KEEP THINGS JUST UNSETTLED ENOUGH TO MERIT LOW CHANCE POPS EACH AFTERNOON AND EVENING. TEMPS ABOVE CLIMO EACH DAY...EXCEPT FOR FRI WHEN THE GFS SHOWS MORE EAST COAST TROFINESS...AND A GLIMMER OF HOPE FOR A COLD FRONT TO MOVE INTO THE AREA. && .MARINE... COASTALS WILL STAY UNDER A WEAK GRADIENT THROUGH THE PERIOD. EXPECT THE FLOW TO BE GENERALLY LIGHT AND SOUTHWESTERLY AS A TROF MEANDERS JUST NORTH OR POSSIBLY OVER THE WATERS. WITH LIGHT WINDS SEAS WILL STAY LESS THAN 3 FT THROUGH THE PERIOD. WINDS SW AT 12 KTS WITH SEAS OF 2 TO 3 FT OUT AT 41013 THIS AFTERNOON. && .AVIATION... TEMPORARY IFR CONDITIONS FOR MAINLY THE COASTAL STATIONS UNDER MODERATE TO STRONG CONVECTION THAT HAS DEVELOPED ALONG THE SEA BREEZE FRONT. CONVECTION DYING OFF AROUND SUNSET. FOG OR HAZE TOWARDS MORNING FOR PATCHY MVFR CONDITIONS. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. MARINE...NONE. && .ILM FORECAST TEAM... SHORT TERM/LONG TERM...RAS MARINE/AVIATION...REK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 531 AM EDT FRI JUL 9 2004 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-091531- BLADEN-BRUNSWICK-COLUMBUS-DARLINGTON-DILLON-FLORENCE-GEORGETOWN- HORRY-MARION-MARLBORO-NEW HANOVER-PENDER-ROBESON-WILLIAMSBURG- 531 AM EDT FRI JUL 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. .DAY ONE...TODAY HOT AND MUGGY CONDITIONS WILL CONTINUE TODAY. THE HEAT INDEX IS EXPECTED TO RANGE FROM 100 TO 105 THIS AFTERNOON. OTHERWISE... WIDELY SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP. A FEW OF THESE STORMS MAY BE STRONG WITH SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS IN EXCESS OF 35 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE HEAT WILL CONTINUE SATURDAY WITH HEAT INDICES EXPECTED TO BE AROUND 105. OTHERWISE...NO HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SRP
The Wilmington radar (KLTX), 65 km away, was scanning. The volume nearest the first event began at 19:12 UTC.
1 thunderstorm wind. Local standard time, as filed.
Pine trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2004Every state in 2004This day in weather historyWarnings in North Carolina, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415869.